Virginia, 2010Hail and Damaging Winds in Virginia, April 8, 2010
April 8, 2010 · NWS RNK · 11 events in 5 counties and zones
The area began the day within the warm sector of a system tracking. An upper low was lifting into the Great Lakes and pushed a strong cold front throug the area during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The area began the day within the warm sector of a system tracking. An upper low was lifting into the Great Lakes and pushed a strong cold front throug the area during the afternoon and evening. Isolated supercells developed ahead of the cold front in a high shear, low CAPE environment.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 8, 3:12 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 8, 3:12 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT THU APR 8 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE APPALACHIANS LATE
TODAY...THEN THE FOOTHILLS AND PIEDMONT AREAS LATE THIS EVENING.
HIGH PRESSURE DOMINATES THIS WEEKEND...BEFORE A WEAK AND DRY COLD
FRONT WILL SINK SOUTH THROUGH THE MIDDLE ATLANTIC INTO MONDAY. THE
REGION REMAINS BETWEEN AN UPPER LOW ACROSS THE CANADIAN MARITIMES
AND A STRENGTHENING UPPER HIGH OVER THE LOWER MISSISSIPPI RIVER
VALLEY.
&&
.NEAR TERM /THROUGH FRIDAY/...
SHWS AND A FEW THUNDERSTORMS HAVE DEVELOPED NOW INTO THE NEW RIVER
VALLEY AND ALONG THE BLUE RIDGE...AHEAD OF A COLD FRONT EAST OF
CRW. WITH A CAPPING INVERSION/NEGATIVE ENERGY/WEAK MID LVL LAPSE
RATES...THE THREAT FOR STRONG STORMS HAS BEEN MINIMAL DESPITE
IMPRESSIVE SHEAR AND UPPER LEVEL WIND FIELDS WEST OF THE BLUE RIDGE. MUCH
OF THE DAY...BEST INSOLATION WITH MORE LLVL MOISTURE/SURFACE
DEWPOINTS HAS OCCURRED EAST OF THE BLUE RIDGE...ALONG THE
SOUTHSIDE AND NC PIEDMONT. STORMS BREAKING OUT THERE
NOW...BECOMING MORE ORGANIZED AS COLD FRONT NEARS...ARE MOST FAVORED TO
BECOME SEVERE WITH DMGG WIND GUSTS...WITH BETTER FORCING DUE TO A
COUPLE OF H3 JET STREAKS FORMING A COUPLET...AND SOMEWHAT STRONGER
MID LVL LAPSE RATES. DID PLACE SVR WORDING IN ZFP FOR THE
SOUTHSIDE AND NC PIEDMONT. WEAK CAPE IS MADE UP FOR BY THE
IMPRESSIVE SHR...AND SOME OF THESE STORMS COULD SHOW ROTATION IF
THEY GET UNDERWAY. FRONT AND PRECIP MOVING A LITTLE FASTER THAN
PROGGED...THUS SHWS WILL BE ENDING AFTER MIDNIGHT. MUCH COLDER AIR
ARRIVING AS H85 TEMPS FALL TO -2C...WITH POSSIBLY A FLURRY MIXING
IN ALONG THE HIGHLANDS LATE TONIGHT. MOISTURE DEPTH LOOKS TOO
SHALLOW FOR MUCH UPSLOPE PRECIP TOMORROW ALONG SE WEST VA...BUT
WILL CARRY SLT CHC POPS JUST DUE TO APRIL SUN AND OVERALL
INSTABILITY. WINDS MAY GUST TO 40 MPH AT TIMES TOMORROW...BUT NOT
CONVINCED TO GO WITH A WIND ADVISORY ATTM.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND WHICH WILL RESULT IN
DRIER WEATHER. WITH THE UPPER TROUGH SWINGING THROUGH FRIDAY
NIGHT...COOLER AIR WILL FILTER INTO THE FORECAST AREA AS 85H
TEMPERATURES RANGE FROM +1C TO -3C. WINDS WILL BE SUBSIDING FRIDAY
NIGHT AS THE HIGH MOVES OVERHEAD AND THE PRESSURE GRADIENT RELAXES.
THE TEMPERATURES ARE EXPECTED TO BE FREEZING OR BELOW MAINLY IN THE
MOUNTAIN VALLEYS ALONG WITH DEWPOINTS IN THE LOW TO MID
20S...THEREFORE HAVE HOISTED A FREEZE WATCH FROM MIDNIGHT TO 8AM
SATURDAY. THESE VALLEYS HAVE A GOOD CHANCE OF SEEING WIDESPREAD
FROST TOWARD DAWN.
AFTER THE VERY WARM WEEK...FRIDAY WILL SEEM BLUSTERY EVEN WITH
TEMPERATURES IN THE 50S AND 60S. TEMPERATURES DURING THE DAY FRIDAY
WILL RUN ABOUT 3-6F BELOW NORMAL. THE TEMPERATURES WILL REBOUND TO
NORMAL ON SATURDAY AND MODERATE ABOVE NORMAL ON SUNDAY AS DRY AIR
AND SUNNY SKIES PREVAIL. OVERNIGHT LOWS OVER THE WEEKEND WILL DROP
INTO THE MID TO UPPER 30S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS CONTINUE TO INDICATE HIGH PRESSURE EXTENDING OVER THE
SOUTHEASTERN REGION THROUGH NEXT WEEK. HOWEVER...A BACKDOOR FRONT AT
THE BEGINNING OF THE WEEK TRIES TO PUSH ITS WAY SOUTH. BELIEVE IT
WILL BE TOO DRY FOR ANY PRECIP BUT EXPECT INCREASING CLOUD COVER
ACROSS THE FORECAST AREA EARLY WEEK. TEMPERATURES WILL BE SEASONAL
MONDAY AND TUESDAY. RISING HEIGHTS WILL RETURN MID WEEK AND
TEMPERATURES WILL BEGIN TO MODERATE BACK INTO THE LOWER 70S.
MAINTAINED A DRY FORECAST THROUGH THE EXTENDED.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
COLD FROPA IS EXPETED TO BE A FEW HRS EARLIER ALONG THE
LWB/BLF/JFZ CORRDIOR. AROUND 20Z BLF AND 21Z LWB...AROUND 23Z TO
01Z ROA AND LYH...AND AROUND 02Z DAN. SHOWERS MOVING INTO A VERY
DRY AIRMASS...WITH EVAP COOLING WILL ALLOW WINDS TO GUST TO 35MPH
AT TIMES THIS AFTERNOON BLF/LWB/ROA. EXPECING NO WORSE THAN MVFR
CONDS WITH THE SHOWERS...MAYBE A BRIEF IFR...BUT KEPT TAFS
OPTIMISITC. CHCS FOR STRONG STORMS SEEMS TO BE LESS THAN PREV
MODEL RUNS...AND AS STATED BEFORE WOULD BE A THIN LINE ALONG THE
FRONT...MOST LIKELY NEAR DAN WHERE MODELS PROG LESS NEG ENERGY AND
BETTER DEWPOINTS NOW IN PLACE.
WINDS WILL SHIFT TO THE W AND NW THIS EVENING...WITH A GUST TO 30
MPH POSSIBLE WHEN THE FRONT CROSSES. WITH WINDS REMAINING UP...NOT
EXPECTING MUCH IN THE WAY OF IFR CIGS...PERHAPS ONLY WITH ANY
STORMS WHICH DEVELOP...OR BRIEFLY IN THE UPSLOPE REGIONS. MVFR CIGS MAY
CONTINUE IN THE UPSLOPE AREAS OF THE MTNS INTO FRIDAY AS WELL.
HIGH PRESSURE BUILDS IN WITH VFR ACROSS THE ENTIRE REGION FOR THE
WEEKEND INTO EARLY NEXT WEEK.
&&
.FIRE WEATHER...
A FEW WILDFIRES ONGOING AT THIS TIME...PERHAPS MITIGATED BY THE
0.25" TO 0.50" OF RAINFALL EXPECTED...ALTHOUGH TREND IS MORE
TOWARDS LIGHTER AMOUNTS. WINDS MAY GUST TO 40 MPH AT TIMES ON
FRIDAY...WITH DEWPOINTS PLUNGING INTO THE 30S AND UPPER 20S...RH
VALUES WILL BE FALLING TO NEAR 30 PERCENT ONCE AGAIN.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR VAZ007-009>020.
NC...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR NCZ001-002-018.
WV...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR WVZ042>045.
&&
SYNOPSIS...JJ/KM
NEAR TERM...KM
SHORT TERM...REB
LONG TERM...REB
AVIATION...JJ/KM
FIRE WEATHER...KMHazardous weather outlook, Apr 8, 2:23 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT THU APR 8 2010
NCZ001-002-018-VAZ007-009>020-WVZ042>045-091930-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
323 PM EDT THU APR 8 2010
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS
AHEAD OF A STRONG COLD FRONT...WILL CONTINUE MOVING THROUGH THE AREA
THIS AFTERNOON. A FEW OF THE STORMS MAY BE SEVERE. DAMAGING WINDS
ARE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZE WATCH FOR LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VAZ022>024-091930-
ROANOKE-BOTETOURT-ROCKBRIDGE-
323 PM EDT THU APR 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. SHOWERS AND SCATTERED THUNDERSTORMS AHEAD OF A
STRONG COLD FRONT...WILL MOVE INTO THE AREA THIS AFTERNOON. SOME
OF THE STORMS MAY BE SEVERE. DAMAGING WINDS ARE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PATCHY FROST AND ISOLATED AREAS OF BELOW FREEZING TEMPERATURES IN
SOME VALLEYS MAY OCCUR LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ003>006-019-020-VAZ032>035-043>047-058-059-091930-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
323 PM EDT THU APR 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON INTO THE EVENING HOURS. SHOWERS AND SCATTERED
THUNDERSTORMS AHEAD OF A STRONG COLD FRONT...WILL MOVE INTO THE
AREA LATE THIS AFTERNOON AND INTO THIS EVENING. SOME OF THE
STORMS MAY BE SEVERE. DAMAGING WINDS ARE THE MAIN THREAT...BUT
ISOLATED LARGE HAIL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PATCHY FROST IN RURAL LOW LYING AREAS IS POSSIBLE LATE FRIDAY NIGHT
INTO EARLY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 8, 2:51 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT THU APR 8 2010
NCZ003-004-019-020-VAZ032-082045-
PATRICK VA-STOKES NC-SURRY NC-WILKES NC-YADKIN NC-
351 PM EDT THU APR 8 2010
...A STRONG THUNDERSTORM WILL AFFECT PATRICK...STOKES...SURRY...
WILKES AND YADKIN COUNTIES...
AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF RONDA...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CRUTCHFIELD...BURCH...BOONVILLE...AND NEBO
AROUND 405 PM...FAIRVIEW...FAIRVIEW...AND ROCKFORD AROUND 410 PM...
LEVEL CROSS...AND SILOAM AROUND 415 PM AND ARARAT AROUND 420 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3604 8086 3618 8101 3679 8028 3659 8006
EXPERIMENTAL
KK
Special weather statement, Apr 8, 3:06 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT THU APR 8 2010
VAZ014-017-022-023-033-034-082100-
BEDFORD VA-BOTETOURT VA-FLOYD VA-FRANKLIN VA-MONTGOMERY VA-ROANOKE VA-
406 PM EDT THU APR 8 2010
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT...FLOYD...
FRANKLIN...MONTGOMERY AND ROANOKE COUNTIES...
AT 402 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF PILOT...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ELLISTON...AND COPPER HILL AROUND 415 PM...
BENT MOUNTAIN...AND ELLISTON-LAFAYETTE AROUND 420 PM...GLENVAR AROUND
425 PM...CAVE SPRING...POAGES MILL...AND SALEM CITY AROUND 430 PM...
ROANOKE MOUNTAIN AROUND 435 PM AND ROANOKE AROUND 440 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3762 7966 3740 7947 3697 8033 3712 8046
EXPERIMENTAL
KK
Special weather statement, Apr 8, 3:11 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT THU APR 8 2010
VAZ018>020-WVZ042>045-082115-
ALLEGHANY VA-BATH VA-CRAIG VA-GREENBRIER WV-MERCER WV-MONROE WV-
SUMMERS WV-
411 PM EDT THU APR 8 2010
...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
ALLEGHANY...BATH...CRAIG...GREENBRIER...MERCER...MONROE AND SUMMERS
COUNTIES...
AT 406 PM EDT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE
ALONG A LINE FROM 11 MILES SOUTH OF SUMMERSVILLE TO 8 MILES
SOUTHEAST OF PINEVILLE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR BINGHAM AROUND 415 PM...QUINWOOD...
RAINELLE...AND WENONAH AROUND 420 PM...FLAT TOP AROUND 425 PM...CAMP
CREEK STATE PARK...SANDSTONE...JUMPING BRANCH...AND ELTON AROUND 430
PM AND MEADOW BLUFF AROUND 435 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3818 8036 3811 8036 3804 8016 3807 7996
3816 7992 3815 7948 3764 8003 3758 7999
3741 8014 3742 8048 3748 8051 3743 8062
3744 8130 3758 8119 3771 8090 3783 8094
3787 8077 3811 8088 3808 8071 3818 8057
EXPERIMENTAL
KKSpecial weather statement, Apr 8, 3:27 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT THU APR 8 2010
VAZ034-035-045>047-082130-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BUCKINGHAM VA-CAMPBELL VA-
427 PM EDT THU APR 8 2010
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...APPOMATTOX...
BEDFORD...BUCKINGHAM AND CAMPBELL COUNTIES...
AT 423 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
HUDDLESTON...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR EVINGTON AROUND 435 PM...TIMBERLAKE...
LYNCHBURG AIRPORT...AND FOREST AROUND 445 PM...BOONSBORO AROUND 450
PM...MADISON HEIGHTS...AND LYNCHBURG CITY AROUND 455 PM...ELON AROUND
500 PM...FALCONERVILLE AND AND STONEWALL AROUND 505 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3765 7861 3713 7932 3714 7934 3713 7936
3708 7939 3720 7956 3771 7900 3767 7895
3756 7891 3754 7887 3755 7884 3764 7883
3764 7874 3770 7870 3770 7868
EXPERIMENTAL
KKSpecial weather statement, Apr 8, 3:33 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT THU APR 8 2010
VAZ032-033-043-082130-
FRANKLIN VA-HENRY VA-PATRICK VA-
433 PM EDT THU APR 8 2010
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY AND PATRICK
COUNTIES...
AT 431 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
ARARAT...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR STUART...AND MEADOWS OF DAN AROUND 440 PM...
BUFFALO RIDGE...AND ROCKY KNOB RECREATION AREA AROUND 445 PM...
WOOLWINE AROUND 450 PM...CHARITY...AND SANVILLE AROUND 455 PM...
ENDICOTT...FAIRY STONE STATE PARK AND AND PHILPOTT DAM AROUND 500 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3662 8055 3668 8046 3670 8046 3686 8029
3690 8019 3695 8017 3695 8014 3700 8013
3714 7996 3717 7991 3703 7960 3655 8032
3655 8046
EXPERIMENTAL
KKSpecial weather statement, Apr 8, 3:42 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT THU APR 8 2010
NCZ003>005-020-VAZ032-043-082145-
HENRY VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
442 PM EDT THU APR 8 2010
...A STRONG THUNDERSTORM WILL AFFECT HENRY...PATRICK...ROCKINGHAM...
STOKES...SURRY AND YADKIN COUNTIES...
AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF BOONVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ARARAT AROUND 455 PM...PILOT MOUNTAIN...AND
PINNACLE AROUND 500 PM...WOODVILLE...AND WOODVILLE AROUND 505 PM...
CAPELLA AROUND 510 PM...FRANCISCO...COLLINSTOWN...VADE MECUM AND AND
HANGING ROCK STATE PARK AROUND 515 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3678 8001 3654 7976 3619 8068 3634 8080
EXPERIMENTAL
KK
Thunderstorm Wind, Patrick
- When
- April 8, 4:23 PM EST to 4:28 PM EST
- Where
- Patrick County, 5 mi SSE of Stuart
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.563, -80.246
One tree was blown down on Highway 631.
Thunderstorm Wind, Patrick
- When
- April 8, 4:48 PM EST to 4:53 PM EST
- Where
- Patrick County, 4 mi SSW of Critz
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.577, -80.178
A tree was reported blown down on Highway 653.
Hail, Pittsylvania
- When
- April 8, 6:03 PM EST to 6:08 PM EST
- Where
- Pittsylvania County, 2 mi ENE of Chestnut Level
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.741, -79.337
Hail, Pittsylvania
- When
- April 8, 6:06 PM EST to 6:15 PM EST
- Where
- Pittsylvania County, 4 mi ENE of Climax
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 36.902, -79.413
Thunderstorm Wind, Pittsylvania
- When
- April 8, 6:10 PM EST to 6:20 PM EST
- Where
- Pittsylvania County, 2.15 mi NNE of Cascade
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.600, -79.660
A 15-inch diameter tree was blown down by thunderstorm winds on Route 857 and Tender Lane.
Hail, Pittsylvania
- When
- April 8, 6:13 PM EST to 6:18 PM EST
- Where
- Pittsylvania County, Gretna
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 36.950, -79.370
Hail, Pittsylvania
- When
- April 8, 6:33 PM EST to 6:38 PM EST
- Where
- Pittsylvania County, Gretna
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.950, -79.370
Thunderstorm Wind, Henry
- When
- April 8, 6:42 PM EST to 6:50 PM EST
- Where
- Henry County, 1 mi ESE of Ridgeway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.575, -79.853
A tree was blow down across County Road 1013.
Thunderstorm Wind, Henry
- When
- April 8, 6:42 PM EST
- Where
- Henry County, 0.55 mi W of Mountain Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.780, -79.710
Dispatch reported one tree blown down on Hanover Drive.
Thunderstorm Wind, Charlotte
- When
- April 8, 7:25 PM EST to 7:35 PM EST
- Where
- Charlotte County, 2 mi SW of Phenix
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.059, -78.776
A tree was brought down on Nola Road.
Thunderstorm Wind, Halifax
- When
- April 8, 7:45 PM EST to 7:50 PM EST
- Where
- Halifax County, Virgilina
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.550, -78.780
A large tree was blown down on Highway 92.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Georgia, April 8, 2010$218,000 · EF1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, April 8, 2010$105,000 · EF1 · 6 events
- Tornado and Damaging Winds in Alabama, April 8, 2010$265,000 · EF0 · 5 events
- Damaging Winds in Pennsylvania, April 8, 2010$100,000 · 70 kt wind · 17 events
- Wildfire and High Wind in Montana, April 8 to 9, 2010$75,000 · 63 kt wind · 13 events
- Damaging Winds and Lightning Strike in New York, April 8, 2010$52,000 · 50 kt wind · 10 events
- Damaging Winds in North Carolina, April 8, 2010$25,000 · 60 kt wind · 13 events
- Tornado and Strong Wind in South Carolina, April 8, 2010$41,000 · EF0 · 2 events
- High Wind and Strong Wind in Idaho, April 8, 2010$35,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, April 8, 2010$30,000 · 60 kt wind · 4 events
- High Wind in Montana, April 8, 2010$24,000 · 52 kt wind · 6 events
- High Wind in Montana, April 8, 201063 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224335, 224336, 224940, 224322, 224321, 224323, 224324, 224941, 224942, 224345, 224943.